MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD MAXPLUS PRESSURE RATED EXTENSION SET WITH NEEDLELESS CONNECTOR AND Y-SITE; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD MAXPLUS PRESSURE RATED EXTENSION SET WITH NEEDLELESS CONNECTOR AND Y-SITE; INTRAVASCULAR ADMINISTRATION SET
Catalog Number MPX5300-C
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/30/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that bd maxplus pressure rated extension set with needleless connector and y-site was damaged the following information was received by the initial reporter with the following verbatim: the white part of the smartsite injection port is cracked and it leaks when fluid is administered.It's not easily visible and requires some prssure to leak.See pictures and videos attached.Inicdent occured in the icu to administer fentanyl.It,s the second similar incident in the icu.The first one occured in february (pir3077939) the lot number is not available and it was not available for the firt pir either.
 
Additional Manufacturer Narrative
If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
No additional info.
 
Additional Manufacturer Narrative
It was reported that the white part of the smartsite injection port is cracked and it leaks when fluid is administered.One sample model mpx5300-c, lot 23129297 was returned for investigation.The set was examined for defects and abnormalities.A crack was seen on the y-sites luer activated device.No defects or abnormalities were observed.The luer activated device was connected to a 10 ml bd syringe filled with water and flushed.Leak was observed coming from the crack on the y-site.The customer complaint was verified and a quality notification was sent to the manufacturer.From the manufacturer's investigation, the failure mode could not be confirmed to be related to the tj manufacturing process.A device history record review for model mpx5300-c lot number 23129297 was performed.The search showed that a total of 11603 units in 1 lot number was built on 19dec2023.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.

Brand Name
BD MAXPLUS PRESSURE RATED EXTENSION SET WITH NEEDLELESS CONNECTOR AND Y-SITE
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key19402570
Report Number9616066-2024-00800
Device Sequence Number7754041
Product Code FPA
UDI-Device Identifier10885403237218
UDI-Public(01)10885403237218
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K083472
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue NumberMPX5300-C
Device Lot Number23129297
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/01/2024
Supplement Date Received by Manufacturer08/12/2024
Initial Report FDA Received Date05/28/2024
Supplement Report FDA Received Date08/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/19/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown